Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
9 Posts
Discussion Starter · #1 ·
hello everyone! I'm so glad to have found this board
I've had IBS ever since being on the pill. I stoppped taking it earlier this year and I had some improvement in the headaches I used to get but the IBS remained. My symptoms were mainly gas and reflux, although to an extent I did have alternating C & D. We decided to start a family a few months ago and I fell pregnant straight away - the baby is due March 26. In the first trimester, I had really bad reflux, but that's mainly subsided now. Since about 15 wks into the pregnancy,I've had bad stomach/ ab spasms in the night. As it's just in the night (tends to be from about 4am until I get up), the dr said that it was my IBS rather than braxton hicks. I also had bad constipation, despite not taking iron. I was prescribed lactulose which made things worse, and I then moved on to fibergel (it's a liquid fiber). That helped quite considerably, until I had to take antibiotics for a chest infection, which made my stomach really rough. Since then, the spasms in the night have been really bad, and I'm getting really down because of feeling so tired. Problem is, when I feel down, I eat stuff I shouldn't, which bloats me up, makes me feel guilty and just makes the whole cycle worse.I read Pablodog's post, and it sounded as though she was having similar problems. Anyone had any luck with sorting this sort of thing? I live in the UK, and the drs over here are much more reluctant to presribe drugs during pregnancy than in the US, so I've got to do something about my lifestyle. Any suggestions?Sorry this has been so whingey for a first post and TIA for your help.
 

·
Registered
Joined
·
9 Posts
Hey Sooze,Congratulations on your pregnancy! I have no advice for you since I haven't gotten pregnant yet (not quite ready)but I hope you feel better soon. I do find it interesting that your IBS started after you began taking the pill. Mine did too and I'm wondering if the hormones caused the IBS. Anyone else out there wondering too? I think this is something worth looking into. SarahJ
 

·
Registered
Joined
·
315 Posts
I asked my GI if the pill could have caused my more frequent spasms from IBS. She said that it is fairly common for IBS to act up with the pill-due to the increase in your hormones and it affects IBS somehow///// Stopped the pill and didn't have it as bad. BUt, it's hard to tell what's actually causing the spasms when you have IBS. Sometimes it seems like hormones, sometimes food, stress, etc. It's hard to say-I may have just been having a bad flare-up of IBS those couple of months. Still get the occasional sharp pains......And always will unfortunately.
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top